MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY LAP PROBE,5 MM, H/SWITCHABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY LAP PROBE,5 MM, H/SWITCHABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 160656
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device 160656, lap probe,5 mm, h/switchable, was being used during a robotic assisted partial hepatectomy procedure on (b)(6) 2024 when it was reported, ¿the argon tip fell off inside the patient¿s body and was recovered during surgery.The shaft of the argon handpiece looks burned.".There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment information has found that the procedure was completed with no delay.The patient¿s current status is ¿doing well¿.The fragmentation was retrieved using a laparoscopic grasper.The 60-5130-001, electrosurgical bipolar accessory cable, device was reported as being used during the procedure; however, there was no report of failure and will therefore be listed as a concomitant device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one 160656 in opened original packaging.Lot number was verified.Performed a visual inspection, the tip was returned without the handpiece, there is evidence of charring and eschar on the distal tip of the device.A root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be a kinked gas supply leading to the handpiece being used without the appropriate gas flow.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 4 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to inspect the probe for any damage.Do not use if you suspect any damage is present.Notify the manufacturer immediately.Use of the handpiece without gas flow may cause severe tip damage.Make certain the abc connector is fully seated into the gas supply receptacle and make sure the gas supply hose does not become kinked or crimped.(always test for gas flow prior to surgical use by activating the handpiece and directing the active tip toward pooled fluid.Appropriate gas flow will result in fluid dispersion prior to establishment of argon beam.) we will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device160656, lap probe,5 mm, h/switchable, was being used during a robotic assisted partial hepatectomy procedure on (b)(6) 2024 when it was reported, ¿the argon tip fell off inside the patient¿s body and was recovered during surgery.The shaft of the argon handpiece looks burned.".There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment information has found that the procedure was completed with no delay.The patient¿s current status is ¿doing well¿.The fragmentation was retrieved using a laparoscopic grasper.The 60-5130-001, electrosurgical bipolar accessory cable, device was reported as being used during the procedure; however, there was no report of failure and will therefore be listed as a concomitant device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
LAP PROBE,5 MM, H/SWITCHABLE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key19276938
Report Number3007305485-2024-00068
Device Sequence Number18040537
Product Code GEI
UDI-Device Identifier30653405003896
UDI-Public(01)30653405003896(17)280320(10)202303224
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K925903
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number160656
Device Lot Number202303224
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
60-5130-001 ACCESSORY CABLE.; 60-5130-001 ACCESSORY CABLE.; ARGON MACHINE SN (B)(6).; ARGON MACHINE SN (B)(6).
Patient Age63 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic